MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM; WASHER, BOLT NUT

ARTHREX, INC. IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM; WASHER, BOLT NUT
Model Number IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a (b)(6) 2020 procedure while the surgeon was advancing the k-wire from the ar-8914ds (mini tightrope implant system) through the second metacarpal hard bone was encountered and the tip of the k-wire broke off into the metacarpal.After fluoroscopic examination and discussion, the surgeon was forced to leave the tip of the k-wire in the patient's second metacarpal.Additional information obtained 11/16/2020: procedure was a cmc suspensionplasty.Lot number of the k-wire was not recorded.Remaining k-wire was discarded in a sharps box and is not available to return.

Brand Name
IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10934364
Report Number1220246-2020-02377
Device Sequence Number4295251
Product Code HTN
UDI-Device Identifier00888867048881
UDI-Public00888867048881
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Device Catalogue NumberAR-8914DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;